Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at May 28, 2012, 5:43 PM EDT for Davidson County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2012, 5:43 PM EDT (21:43 UTC)
- Expired
- May 28, 2012, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WWUS82 KRAH 282143
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT MON MAY 28 2012
NCZ038-282245-
DAVIDSON-
543 PM EDT MON MAY 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 645
PM EDT...
AT 541 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DENTON...OR ABOUT 11 MILES SOUTHEAST OF LINWOOD...MOVING NORTHWEST AT
15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GORDONTOWN...LINWOOD...
LEXINGTON...AND HIGH ROCK LAKE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 102.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
IN ADVANCE OF THESE THUNDERSTORMS. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING...ESPECIALLY ON INTERSTATE 85 BETWEEN EXITS 83
AND 102.
&&
LAT...LON 3585 8042 3585 8039 3587 8040 3600 8025
3581 8005 3551 8007 3550 8018 3556 8022
3558 8021 3568 8034 3571 8033 3574 8046
3577 8046 3579 8048
TIME...MOT...LOC 2141Z 139DEG 13KT 3567 8017
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at May 28, 3:34 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 28, 3:34 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 334 PM EDT MON MAY 28 2012 .SYNOPSIS... TROPICAL STORM BERYL IS FORECAST TO DRIFT SLOWLY WEST AND NORTHWEST OVER NORTHERN FLORIDA AND SOUTHERN GEORGIA THROUGH TONIGHT. BERYL WILL THEN MOVE NORTHEAST ON TUESDAY...TRACKING ALONG THE SC COAST AND JUST OFF THE NC COAST THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 315 PM MONDAY... OVERVIEW: THE CENTER OF WHAT IS NOW T.D. BERYL WILL CONTINUE TO DRIFT NORTHWARD THEN NORTHEASTWARD OVER SOUTHEAST GA TONIGHT THROUGH TUESDAY... THEN TRACK ALONG COASTAL SC TUESDAY NIGHT. HIGH PRESSURE CENTERED WELL OFF THE NC COAST WILL CONTINUE TO NOSE WESTWARD INTO NC INTO TONIGHT... BEFORE IT GIVES WAY TO BOTH BERYL'S CIRCULATION AND TO A WEAK LEE TROUGH JUST NW OF THE AREA ON TUESDAY. THROUGH TONIGHT: ONCE AGAIN... WITH LITTLE CHANGE IN AIR MASS CHARACTER... WILL FOLLOW PERSISTENCE THROUGH TONIGHT. A RATHER IMPRESSIVE BAND OF HEAVY SHOWERS AND A FEW STORMS WILL CONTINUE TO TRACK TOWARD THE NNW THROUGH THE CENTRAL AND NORTHERN FORECAST AREA IN THE NEXT FEW HOURS... AND ADDITIONAL SCATTERED HEAVY SHOWERS WILL CONTINUE TO DEVELOP TO ITS SOUTH INTO EARLY EVENING. LOW LEVEL LAPSE RATES HAVE STEEPENED TO 7.0-7.5 C/KM WITH MODERATE INSTABILITY (1500-2000 J/KG OF MLCAPE)... ALTHOUGH MID LEVEL LAPSE RATES ARE MUCH LOWER AT 5.5 C/KM AND DEEP LAYER SHEAR IS JUST 10-15 KTS... LIMITING ACCELERATIONS ALOFT AND STORM ORGANIZATION. PRECIPITABLE WATER REMAINS NEAR 150% OF NORMAL HOWEVER... MOSTLY FOCUSED IN THE LOWER LEVELS... AND THIS FAVORABLE INSTABILITY AND MOISTURE PACKED BELOW 700 MB WILL YIELD A RISK OF SCATTERED SHOWERS WITH HEAVY RAIN UNTIL LOSS OF HEATING BY MID EVENING. LIGHT SURFACE WINDS AND COPIOUS NEAR-SURFACE MOISTURE FAVOR PRODUCTION OF STRATUS AND FOG AGAIN OVERNIGHT. LOWS SIMILAR TO THIS MORNING... 66-71. FOR TUESDAY/TUESDAY NIGHT: AMONG THE LARGE SCALE MODELS... THE ECMWF APPEARS TO BEST REPLICATE THE PATH AND PACE OF BERYL'S CIRCULATION. FOLLOWING THIS GUIDANCE... WITH ANOTHER DAY OF HIGH MOISTURE TRANSPORT IN THE LOW LEVELS ON SOUTHERLY SURFACE-850 MB FLOW... MORE SCATTERED TROPICAL HEAVY SHOWERS AND A FEW STORMS ARE EXPECTED. THE LATEST HIGH-RES WRF-NMM DEPICTS PRECIP DEVELOPMENT SIMILAR TO TODAY... FORMING WITH HEATING FIRST OVER SE NC THEN TRACKING ROUGHLY NORTHWARD WHILE INCREASING IN COVERAGE/INTENSITY... BUT IT DOES SO A FEW HOURS LATER... NOT UNTIL EARLY TO MID AFTERNOON. THIS MAY BE A RESULT OF RESIDUAL CONVECTIVE DEBRIS MID CLOUDS TUESDAY MORNING SOMEWHAT DELAYING DESTABILIZATION. THE ECMWF ALSO SHOWS MINIMAL QPF UNTIL MID AFTERNOON... SO WILL DELAY THE BETTER COVERAGE BY A FEW HOURS. NEVERTHELESS... THE SOUTHERN FORECAST AREA SHOULD SEE NUMEROUS SHOWERS AND STORMS BY MID AFTERNOON... TRACKING NORTHWARD AS PRECIPITABLE WATER RISES FURTHER TO NEARLY 2.0 INCHES. COVERAGE SHOULD LEAST IN THE FAR NORTHWEST WHERE BOTH INSTABILITY AND PW SHOULD BE A BIT LOWER. SHOWERS/STORMS WILL DIMINISH WITH LOSS OF HEATING IN THE EVENING... HOWEVER PRECIP WILL LIKELY INCREASE ANEW IN THE SOUTHEAST TOWARD MORNING AS THE CENTER OF BERYL... WHICH SHOULD STILL POSSESS SOME TROPICAL CHARACTERISTICS AND THEREFORE BE NOCTURNALLY ACTIVE... MAKES ITS CLOSEST APPROACH TO OUR AREA. HIGHS 84-87 AND LOWS 67-71. -GIH && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 325 AM MONDAY... THE CENTER OF TROPICAL DEPRESSION BERYL IS FORECAST TO BE BETWEEN CHARLESTON AND MYRTLE BEACH SC AT 12Z WEDNESDAY MORNING...AS IT MOVES NORTHEAST ALONG THE SC/NC COASTLINE. THE OFFICIAL TRACK FROM THE NHC KEEPS BERYL ALONG THE COAST UNTIL IT MOVES TO NEAR NEAR CAPE HATTERAS WEDNESDAY AFTERNOON AND THEN PUSHES OUT TO SEA. WITH THE REMAINING STRONG WINDS FIELDS EAST OF THE STORM AND OFFSHORE...THE MAIN CONCERN FOR WEDNESDAY WILL BE QPF AS BERYL SHOULD START TO INTERACT WITH A WEAK SHORTWAVE AND MID LEVEL TROUGH CROSSING THE TN AND OHIO VALLEYS. THE COMBINATION OF TROPICAL AIR.... THE MID LEVEL TROUGH...AND INCREASING UPPER DIVERGENCE ON THE SOUTHERN FRINGE OF STRONGER WESTERLIES OVER THE NORTHEAST US...SHOULD BEGIN TO ENHANCE RAINBANDS TO THE NORTH OR NORTHWEST OF THE LOW CENTER TUESDAY NIGHT INTO WEDNESDAY. THE 12Z ECMWF HAS SLOWED DOWN TRACK OF THE LOW CENTER...CLOSER TO THE 12Z GFS AND WITH SLIGHT STRENGTHENING OFFSHORE OF KILM...BUT IT SHOULD BE NOTED THAT THESE SOLUTIONS ARE CURRENTLY SLOWER THAN THE OFFICIAL NHC FORECAST. WHILE THE HEAVIEST QPF WILL BE ALONG THE TRACK OF THE STORM...IF BERYL DOES INDEED SLOW....HEAVIER QPF MAY DEVELOP FURTHER NORTH AND WESTWARD WEDNESDAY MORNING. THE GFS/CANADIAN QPF AMOUNTS OF 2 TO 4 INCHES OVER THE SANDHILLS AND COASTAL PLAIN ARE MUCH HIGHER THAN THE ECMWF MODEL AND HPC FORECASTS...AND WE WILL STICK WITH THE MORE CONSERVATIVE QPF AMOUNTS RANGING FROM AROUND A TENTH OF AND INCH IN THE TRIAD TO NEAR 1.5 INCHES IN THE SOUTHEAST. BASED ON INCREASING CONFIDENCE IN BETTER COVERAGE OF PRECIP WEDNESDAY...ESPECIALLY THE FIRST HALF OF THE DAY...WE WILL LOWER HIGH TEMPS OVER THE EASTERN HALF OF THE CWA...WITH MID 80S TO AROUND 80 EAST. TD BERYL SHOULD BEGIN TO ACCELERATE OFF TO THE NORTH AND EAST...WITH RAINBANDS PIVOTING EASTWARD OUT OF THE CWA WEDNESDAY AFTERNOON IN THE EVENING HOURS. RESIDUAL MOISTURE...CLEARING SKIES AND A WEAKENING PRESSURE GRADIENT MAY LEAD TO FOG DEVELOPMENT BY THURSDAY MORNING. LOWS IN THE LOW TO MID 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 325 PM MONDAY... SHORTWAVE RIDGING IN THE WAKE OF TD BERYL BUILD OVER THE CAROLINAS THURSDAY AS A SHORTWAVE TROUGH DIGS INTO THE MIDWEST. A COLD FRONT MOVING INTO THE MID ATLANTIC REGION WILL ATTEMPT TO SLIP BACKDOOR INTO NORTHEAST NC LATE THURSDAY AND THURSDAY NIGHT...BUT SHOULD BECOME OVERWHELMED BY RETURN FLOW AND RETURN NORTH BY FRIDAY. THE NAM AND GFS ARE QUITE A BIT DEEPER THEN THE ECMWF WITH THE WAVE OVER THE MIDWEST AND ALSO PRODUCE MORE AIRMASS SHOWERS AND OVER WESTERN NC THURSDAY AFTERNOON. WITH THE RIDGE OVERHEAD... WE WILL CONTINUE A SLIGHT CHANCE OVER THE WESTERN PIEDMONT AND HIGHS IN THE MID TO UPPER 80S BASED ON 1000-850MB THICKNESSES AROUND 1410M OR ABOUT 15M ABOVE NORMAL. MODELS CONTINUE TO ADVERTISE THE POTENTIAL FOR ORGANIZED CONVECTION FRIDAY INTO FRIDAY NIGHT AS THE AFOREMENTIONED SHORTWAVE LIFTS OUT OF THE MIDWEST AND A COLD FRONT APPROACHES FROM THE WEST. NEWER GUIDANCE HAS NOT CHANGED MUCH IN TERMS OF TIMING...WITH THE LESS AMPLIFIED ECMWF SOLUTION ABOUT 6 HOURS FASTER THAN THE GFS. 0-6KM BULK SHEAR INCREASING TO OVER AROUND 50KT AND STRONG WARM SECTOR THETA E ADVECTION AND DESTABILIZATION FROM THE SOUTHEAST US TOWARD THE CAROLINAS WITH THE RETREATING WARM FRONT WOULD SUPPORT THE CONTINUATION OF UPSTREAM CONVECTION INTO CENTRAL NC FRIDAY AFTERNOON INTO THE EVENING HOURS. HOWEVER...DUE TO THE FORECAST TIMING DIFFERENCES...CONFIDENCE IN THE COVERAGE OF SEVERE WEATHER IS LOW. ALSO DEPENDENT ON THE TIMING OF CONVECTION...HIGHS MAY RANGE FROM THE LOW 80S NORTHWEST TO UPPER 80S SOUTHEAST. ONCE THE SYSTEM MOVES EAST OF THE AREA SATURDAY...CENTRAL WILL LIE BETWEEN THE DEPARTING TROUGH AND AN UPPER RIDGE DEVELOPING OVER THE CENTRAL US...LEADING TO A PERIOD OF MORE TRANQUIL WEATHER AND TEMPS BACK CLOSER TO NORMAL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 155 PM MONDAY... CIG AND VSBY PATTERN ACROSS CENTRAL NC OVER THE NEXT 24 HOURS ARE EXPECTED TO BE QUITE SIMILAR TO THOSE OF THE PAST 24 HOURS. WHAT IS NOW T.D. BERYL... LOCATED ABOUT 60 MILES WNW OF JAX AT 11 AM THIS MORNING... IS EXPECTED TO CONTINUE TO WOBBLE NORTHWARD THEN NNEWARD ACROSS SE GA THROUGH MIDDAY TUESDAY. CENTRAL NC WINDS IN THE LOWEST FEW THOUSAND FEET WERE ONSHORE-DIRECTED OUT OF THE SOUTHEAST THIS MORNING... AND THIS INFLUX OF MOIST TROPICAL ATLANTIC AIR WILL CONTINUE TO PRODUCE ISOLATED (INT/GSO) TO SCATTERED SHOWERS (BEST COVERAGE NEAR FAY) INTO EARLY EVENING BEFORE ALL SHOWERS DISSIPATE BY MID TO LATE EVENING. A FEW ISOLATED STORMS ARE POSSIBLE BUT WILL BE SHORT-LIVED AND SHOULD NOT OCCUR AT ANY TERMINAL FORECAST SITE FOR MORE THAN A HALF HOUR. IFR AND MVFR CIGS LIFTED TO VFR BY LATE MORNING... AND OUTSIDE OF BRIEF MVFR CONDITIONS WITHIN HEAVY RAINSHOWERS... VFR CONDITIONS WILL HOLD THROUGH EARLY EVENING. AS WAS THE CASE LAST NIGHT... THE VERY MOIST LOW LEVEL AIR AND LIGHT SURFACE WINDS WILL FOSTER FOG AND STRATUS DEVELOPMENT... WITH MVFR CONDITION LIKELY BECOMING IFR FOR A FEW HOURS AT ALL FORECAST SITES. SREF MODEL PROBABILITIES SHOW A NEAR 50% CHANCE OF IFR CONDITIONS LATE TONIGHT ESPECIALLY AT RWI/FAY... SO WITH STRATUS DOMINATING OVER FOG... EXPECT A FEW HOURS OF SUB-THOUSAND-FOOT-AGL CIGS LATE TONIGHT... EXTENDING PAST DAYBREAK. CIGS SHOULD HEAD BACK UP TO VFR BY 15-16Z. LOOKING BEYOND 18Z TUESDAY AFTERNOON... BERYL IS EXPECTED TO TRACK NORTHEASTWARD OVER COASTAL SECTIONS OF SC LATE TUESDAY THROUGH TUESDAY NIGHT (BUT NHC BULLETINS SHOULD BE MONITORED FOR THE LATEST INFORMATION). CIGS/VSBYS WILL STEADILY LOWER THROUGH TUESDAY NIGHT WITH INCREASING CHANCES FOR HEAVY SHOWERS AND ISOLATED STORMS THROUGH WEDNESDAY. A PERIOD OF MVFR TO IFR CONDITIONS ARE LIKELY STARTING LATE TUESDAY NIGHT... LASTING THROUGH EARLY AFTERNOON WEDNESDAY. FAY WILL SEE THE LOWEST CIGS/VSBYS AND GREATEST PRECIP COVERAGE. VFR CONDITIONS RETURN WEDNESDAY EVENING BUT AREAS OF SHALLOW IFR FOG ARE POSSIBLE LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. MVFR CONDITIONS MAY OCCUR FRIDAY AFTERNOON THROUGH FRIDAY NIGHT IN ASSOCIATION WITH AN INCOMING FRONTAL SYSTEM. VFR CONDITIONS RETURN SATURDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL/GIH NEAR TERM...HARTFIELD SHORT TERM...SMITH LONG TERM...SMITH AVIATION...HARTFIELD
Hazardous weather outlook, May 28, 4:09 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 409 PM EDT MON MAY 28 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 409 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND STORMS THIS AFTERNOON INTO EARLY EVENING ARE LIKELY TO PRODUCE LOCALLY HEAVY RAIN... AS MUCH AS A HALF INCH OF RAIN IN LESS THAN A HALF HOUR. THIS HEAVY RAIN MAY PRODUCE FLOODING IN STREETS AND IN LOW-LYING AND POOR DRAINAGE AREAS. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SCATTERED SHOWERS AND STORMS TUESDAY AFTERNOON AND EVENING MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. RAINFALL ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL BEGIN TO SPREAD NORTHWARD INTO CENTRAL NORTH CAROLINA TUESDAY NIGHT... AS THE STORM'S CENTER TRACKS NORTHEASTWARD ALONG THE SOUTH CAROLINA COAST. THE GREATEST THREAT OF WIDESPREAD HEAVY DOWNPOURS WILL BE IN THE SANDHILLS AND COASTAL PLAIN... SOUTHEAST OF A LINE FROM SOUTHERN PINES TO LILLINGTON TO WILSON... TUESDAY NIGHT THROUGH WEDNESDAY MORNING. IN ADDITION...A STRONG STORM SYSTEM MAY MOVE ACROSS THE REGION LATE FRIDAY INTO SATURDAY AND COULD PRODUCE A THREAT OF STRONG THUNDERSTORMS AND OR HEAVY RAIN.
In the hours before
Special weather statement, May 28, 3:26 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT MON MAY 28 2012
NCZ040>042-076-077-282015-
CHATHAM-HARNETT-JOHNSTON-LEE-WAKE-
326 PM EDT MON MAY 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
LEE AND CHATHAM COUNTIES THROUGH 415 PM EDT...
AT 322 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES SOUTH OF PINE LEVEL TO LEMON
SPRINGS...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
SMITHFIELD TO 9 MILES SOUTH OF SANFORD...MOVING NORTH AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BROADWAY...
SANFORD...SMITHFIELD...PINE LEVEL...HOLLY SPRINGS... PITTSBORO...
JORDAN LAKE...HARRIS LAKE...AND RALEIGH.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
RAINFALL RATES AS HIGH AS ONE TO TWO INCHES PER HOUR CAN BE EXPECTED
WITH THESE SHOWERS AND THUNDERSTORMS.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 285 AND 334...INTERSTATE
95 BETWEEN EXITS 70 AND 102...US HIGHWAY 1 BETWEEN EXITS 69 AND
101...AND HIGHWAY 264 BETWEEN EXITS 378 AND 429.
IF ON OR NEAR HARRIS LAKE OR JORDAN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. LIGHTNING CAN STRIKE UP TO 15
MILES IN ADVANCE OF THIS LINE OF THUNDERSTORMS. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3527 7922 3531 7919 3535 7928 3547 7936
3550 7934 3552 7937 3584 7939 3587 7828
3575 7824 3572 7819 3535 7817 3533 7826
3528 7831 3526 7841 3526 7849 3531 7855
3525 7862 3527 7879 3522 7893 3520 7910
TIME...MOT...LOC 1922Z 176DEG 15KT 3539 7820 3537 7923
VINCENTSpecial weather statement, May 28, 3:37 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT MON MAY 28 2012
NCZ073>075-083>086-282030-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-STANLY-
337 PM EDT MON MAY 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...ANSON AND HOKE COUNTIES THROUGH 430
PM EDT...
AT 332 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PEACHLAND TO 10 MILES SOUTH OF ANTIOCH...OR
ALONG A LINE EXTENDING FROM 11 MILES EAST OF MONROE TO 5 MILES SOUTH
OF RED SPRINGS...MOVING NORTH AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROCKINGHAM...
WAGRAM...ANTIOCH...ANSONVILLE...WADESBORO...HOFFMAN...AND BADIN LAKE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF ON OR NEAR BADIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES IN
ADVANCE OF THIS LINE OF THUNDERSTORMS. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH RAINFALL RATES
OF AN INCH OR MORE PER HOUR. HEAVY RAINFALL WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS
TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 74 FROM LAURINBURG
WEST TO WADESBORO.
&&
LAT...LON 3551 8029 3551 7976 3532 7920 3527 7922
3526 7920 3485 7916 3483 7934 3477 7933
3468 7941 3473 7959 3480 7968 3480 7991
3489 8032 3519 8029 3516 8035 3519 8050
TIME...MOT...LOC 1932Z 183DEG 23KT 3502 8034 3476 7920
VINCENTSpecial weather statement, May 28, 3:47 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT MON MAY 28 2012
NCZ089-282045-
SAMPSON-
347 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 445
PM EDT...
AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
EAST OF GARLAND...OR ABOUT 14 MILES SOUTH OF CLINTON...MOVING NORTH
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TURKEY...CLINTON...
AND THE HIGHWAY 24 CORRIDOR THROUGH CENTRAL SAMPSON COUNTY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 348 AND 355.
THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS
TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 24 IN CENTRAL SAMPSON
COUNTY.
&&
LAT...LON 3473 7839 3481 7846 3484 7850 3491 7854
3495 7861 3507 7867 3509 7867 3512 7864
3512 7865 3514 7863 3519 7863 3522 7822
3520 7816 3489 7814 3474 7819
TIME...MOT...LOC 1945Z 171DEG 13KT 3483 7825
VINCENTSpecial weather statement, May 28, 4:17 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT MON MAY 28 2012
NCZ023>025-040-041-076-282115-
ALAMANCE-CHATHAM-DURHAM-LEE-ORANGE-WAKE-
417 PM EDT MON MAY 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...ORANGE...LEE...
DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH 515 PM EDT...
AT 413 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF WENDELL TO GOLDSTON...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTH OF SMITHFIELD TO 9 MILES
SOUTHEAST OF SILER CITY...MOVING NORTH AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...APEX...JORDAN LAKE...
HARRIS LAKE...FALLS LAKE...WENDELL...NEW HOPE... RALEIGH...AND
MORRISVILLE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 147 AND 306...US HIGHWAY 1
BETWEEN EXITS 76 AND 101...AND HIGHWAY 264 BETWEEN EXITS 378 AND
429.
IF ON OR NEAR HARRIS LAKE...JORDAN LAKE...OR FALLS LAKE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE UP TO 15 MILES IN ADVANCE OF THIS LINE OF SHOWERS AND
THUNDERSTORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!
THESE SHOWERS AND STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH
WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...
CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD ALSO
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON
INTERSTATE 40...HIGHWAY 64...AND HIGHWAY 1.
&&
LAT...LON 3598 7844 3594 7839 3593 7835 3591 7835
3588 7829 3583 7826 3581 7826 3571 7847
3560 7861 3558 7943 3607 7943 3608 7868
TIME...MOT...LOC 2013Z 177DEG 15KT 3569 7836 3567 7933
VINCENTSpecial weather statement, May 28, 5:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 522 PM EDT MON MAY 28 2012 NCZ026-027-282215- FRANKLIN-NASH- 522 PM EDT MON MAY 28 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH AND FRANKLIN COUNTIES THROUGH 615 PM EDT... AT 520 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF SPRING HOPE...OR ABOUT 8 MILES SOUTHWEST OF NASHVILLE... MOVING NORTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SPRING HOPE... NASHVILLE...CASTALIA...AND OTHER AREAS ALONG HIGHWAY 64 IN CENTRAL NASH COUNTY. HAZARDS INCLUDE... GUSTY WINDS OF 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL AND MINOR FLOODING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING...A VEHICLE PROVIDES SAFETY FROM LIGHTNING. THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 64. && LAT...LON 3587 7784 3574 7821 3605 7839 3620 7801 TIME...MOT...LOC 2120Z 153DEG 8KT 3589 7805 VINCENT
Special weather statement, May 28, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT MON MAY 28 2012
NCZ038-282245-
DAVIDSON-
543 PM EDT MON MAY 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 645
PM EDT...
AT 541 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DENTON...OR ABOUT 11 MILES SOUTHEAST OF LINWOOD...MOVING NORTHWEST AT
15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GORDONTOWN...LINWOOD...
LEXINGTON...AND HIGH ROCK LAKE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 102.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
IN ADVANCE OF THESE THUNDERSTORMS. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING...ESPECIALLY ON INTERSTATE 85 BETWEEN EXITS 83
AND 102.
&&
LAT...LON 3585 8042 3585 8039 3587 8040 3600 8025
3581 8005 3551 8007 3550 8018 3556 8022
3558 8021 3568 8034 3571 8033 3574 8046
3577 8046 3579 8048
TIME...MOT...LOC 2141Z 139DEG 13KT 3567 8017
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:17 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Moore and 1 more | 73 min |
| May 28, 3:26 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Johnston, Lee, Wake | 49 min |
| May 28, 3:37 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 53 min |
| May 28, 3:47 PM EDT | Special Weather Statement | RAH | Sampson | 58 min |
| May 28, 4:17 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange, Wake | 58 min |
| May 28, 4:25 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 2 hr |
| May 28, 5:22 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 53 min |
| May 28, 5:56 PM EDT | Special Weather Statement | RAH | Randolph | 64 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.